# SDR CA011031014

- Difficulty date: October 6, 2001
- Submitted: December 12, 2001
- Operation: General aviation
- Make and model: Piper PA-31
- Aircraft time: 8,590 hours
- Engine: Lyc TIO540A2C
- Propeller: Hartzl HCE3YR2A
- System (JASC): 7120 · Engine Mount Section
- Part: Mount
- Part number: 4000707
- Condition: Worn
- Location: Lt & Rt Engine
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DURING INSPECTION OF THE ENGINE MOUNT FOUND CUT MARKS ON LOWER TRUSS MEMBERS OF THE MOUNT. AFTER SOME INVESTIGATION FOUND THAT THE CUTS WERE MADE BY COWL FLAPS OF RESPECTIVE ENGINES. NO EVIDENCE OF COWL FLAP MISRIGGING OR DAMAGE ON COWL FLAPS. THE WEAR MARKS FOUND WERE ABOUT 1/2 THE WALL THICKNESS OF TUBES. TUBES WERE REPAIRED IAW AC43-13 AND AIRCRAFT RETURNED TO SERVICE.
